MAUDE Adverse Event Report: BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER WITH BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER

BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER WITH BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 382537
Medical Device Problem Codes Fluid/Blood Leak (1250); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ bc shielded iv catheter with blood control technology needle got "stuck" on the valve and would not retract, leaking out blood as a result.The following information was provided by the initial reporter: "has it been reported to you that the us iv will not retract?? it gets stuck on valve and when we can get it loose, then there is blood everywhere.We have had this happen several times.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: bd received a 20 gauge insyte autoguard blood control unit from lot 0169618 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit and observed that the needle was partially retracted.The activation button was depressed but retraction was not successful.Upon further inspection, it was determined that the base of the hub was caught on the lip creating a connection between the grip and barrel.Based off the visual inspection the engineer was able to verify the reported defect.It was determined that this was caused by a misalignment between the plug and the grip.The manufacturing facility has been notified of this incident and the findings.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER WITH BLOOD CONTROL TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12140283
Report Number1710034-2021-00560
Device Sequence Number19883609
Product Code FOZ
UDI-Device Identifier30382903825371
UDI-Public30382903825371
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2023
Device Model Number382537
Device Catalogue Number382537
Device Lot Number0169618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date08/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1